Mathematical Logic Quarterly 47 (3):413-422 (2001)

Abstract
It is shown that AC, the axiom of choice for families of non-empty subsets of the real line ℝ, does not imply the statement PW, the powerset of ℝ can be well ordered. It is also shown that the statement “the set of all denumerable subsets of ℝ has size 2math image” is strictly weaker than AC and each of the statements “if every member of an infinite set of cardinality 2math image has power 2math image, then the union has power 2math image” and “ℵ ≠ ℵω” is Hartogs' aleph, the least ℵ not ≤ 2math image), is strictly weaker than the full axiom of choice AC
Keywords Weak forms of the axiom of choice  Axiom of choice  Feferman/Truss model  Cohen's basic model  λ‐closed posets  Forcing
Categories (categorize this paper)
DOI 10.1002/1521-3870(200108)47:3
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 72,607
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles

On Generic Extensions Without the Axiom of Choice.G. P. Monro - 1983 - Journal of Symbolic Logic 48 (1):39-52.
Compact Metric Spaces and Weak Forms of the Axiom of Choice.E. Tachtsis & K. Keremedis - 2001 - Mathematical Logic Quarterly 47 (1):117-128.
Choice Principles From Special Subsets of the Real Line.E. Tachtsis & K. Keremedis - 2003 - Mathematical Logic Quarterly 49 (5):444.
Extending Independent Sets to Bases and the Axiom of Choice.Kyriakos Keremedis - 1998 - Mathematical Logic Quarterly 44 (1):92-98.
Disasters in Topology Without the Axiom of Choice.Kyriakos Keremedis - 2001 - Archive for Mathematical Logic 40 (8):569-580.
Powers of 2.Kyriakos Keremedis & Horst Herrlich - 1999 - Notre Dame Journal of Formal Logic 40 (3):346-351.

Analytics

Added to PP index
2013-12-01

Total views
20 ( #562,880 of 2,533,634 )

Recent downloads (6 months)
1 ( #389,998 of 2,533,634 )

How can I increase my downloads?

Downloads

My notes